Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Best Exercise For Leg Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

Neuropathy and exercise

Hi, I am wondering whether there is a limit to exercising on a stair-stepper if you have neuropathy in your legs. How much is too much?...
Douglas T. Dieterich, M.D.

Response from Douglas T. Dieterich, M.D.

New York University, School of Medicine
Dear Stepper,There should not be any limits to what you can do in terms of damaging the nerves in your legs. Exercise in moderation is always a good idea, with good hydration and stretching. Douglas T. Dieterich, M.D.... Read more »

Can nutrition and exercise help improve HIV-related neuropathy?

Some background about me: I was diagnosed with HIV/AIDS in April of this year, a late-stage diagnosis with CD4 <50. My count is still <50 but I have recently started Atripla. In the past 2 months I have also been treated for PCP and...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
Peripheral Neuropathy (PN) can be caused by HIV or by medications like Zerit (D4T). You are not taking Zerit. PN can be confused with other issues, so it is good to see a neurologist to get it diagnosed.PN can improve as health improves and/or... Read more »

Neuropathy and Thrombosis in Right leg

As I am suffering from severe inhibiting neuropathy in both feet and suspecting that the resulting affect on immobility has been the cause of the development of the deep vein thrombosis,I am contemplating going off the Combivir(current regimen plus...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Combivir + viramune would be an unusual cause of neuropathy. You might want to get an opinion from an HIV experienced neurologist on that. Usually the d drugs (D4T, ddI, ddC) are most linked to neuropathy. Protease inhibitors are rarely linked to... Read more »

mysterious neuropathy of legs

For the past three years I have had a mysterious neurological condition of my legs which has stubbornly defied medical diagnosis. In 2005 suddenly any short period of walking or standing cause both thighs to feel numb, tight, tired. and painful. A...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
You don't mention which HIV meds you are taking. Peripheral neuropathy is still seen in the HAART era and can be frustating to diagnose and treat. It sounds like you care has been very good so unlikely that I would be able to add much without... Read more »
Connect With Others

Neuropathy

Posted by Anonymous, 1 Reply
I have had neuropathy in my feet for 4 years now in varying degrees of pain, sometimes light, sometimes crippling. I had some decent results using acetyl-L-carnetine, which seemed to have helped the pain some, but now it has come back in full force.... Read more »

Neuropathy

Posted by Anonymous
I had very painful neuropathy in my legs and my feet burned like I was walking on hot coals. I stopped taking the D4T and I read about a natural amino acid called Acetyl-L Carnitine (1,000mg per day) and to my surprise it worked right away. I... Read more »

Neuropathy

Posted by Anonymous, 2 Replies
Anyone out there suffering from neuropathy in the legs & feet? Give me some solutions as to what helps?
Thanks a million.

Read more »

Neuropathy and Amitriptyline

Posted by ScotCharles, 1 Reply
I have developed painful neuropathy in my feet, hands and lower legs caused by a combination of some meds I take, long term HIV infection, and just plain ageing. The doctors are treating me with amitriptyline, which makes me feel shaky all day. ... Read more »